Georgia, 2013Flash Flood in Georgia, July 8 to 9, 2013
July 8 to 9, 2013 · NWS FFC · 1 event in 1 county or zone
The upper low that had been across the center of the country finally pushed east and into the Mid-Atlantic on the 8th, shifting the deep moisture plume slightly to the south. However, with a weak shortwave dropping into north Georgia during the afternoon, showers and thunderstorms developed again, resulting in isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper low that had been across the center of the country finally pushed east and into the Mid-Atlantic on the 8th, shifting the deep moisture plume slightly to the south. However, with a weak shortwave dropping into north Georgia during the afternoon, showers and thunderstorms developed again, resulting in isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 8, 6:47 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 8, 6:47 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT MON JUL 8 2013
.PREV DISCUSSION... /ISSUED 320 PM EDT MON JUL 8 2013/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT SATELLITE LOOP CONTINUES TO SHOW LARGE MOISTURE PLUME
EXTENDING FROM THE EASTERN PACIFIC...ACROSS THE GULF...AND UP THE
EASTERN SEABOARD. THERE ARE SOME SCT SHOWERS ACROSS THE REGION AND
SHOULD SEE SOME THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT.
THERE HAS BEEN SOME DRIER AIR THAT HAS MOVED IN ACROSS THE AREA IN
THE UPPER ATMOSPHERE SO IT LOOKS LIKE THAT MAY BE HELPING TO KEEP
SHRA/TSRA DOWN TO A MINIMUM TODAY. MAIN UPPER LEVEL LOW NOW OVER THE
MID ATLANTIC STATES IS STILL EXPECTED TO MOVE OFFSHORE TONIGHT. THIS
WILL CONTINUE TO SHIFT THE SHEER AXIS A BIT FURTHER SOUTHWARD ACROSS
GA. THIS SHOULD ALSO KEEP SHRA/TSRA ACTIVITY DOWN TO A MINIMUM AS
WELL. THE MODELS ARE SHOWING ANOTHER PIECE OF SHORTWAVE ENERGY
DROPPING SOUTH IN THE UPPER FLOW FLOW TOMORROW AFTERNOON. WITH THE
MOISTURE PLUME EXPECTED TO BE A BIT FURTHER SOUTH THAN TODAY ANY
CONVECTIVE ACTIVITY SHOULD BE MORE DIURNAL IN NATURE. IT APPEARS WE
ARE GETTING BACK INTO A MORE SUMMER LIKE PATTERN. WITH THIS IS MIND
WILL ALLOW THE FLOOD WATCH TO EXPIRE AT 00Z TUE.
01
LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE MADE NO CHANGES TO THE EXTENDED. CONCERNING UPPER LOW OVER
THE SOUTHEAST...NEW ECMWF SIMILAR TO PREVIOUS AND STILL DIFFERENT FROM
GFS BY NEXT WEEKEND. HOWEVER...STILL IS A WET PATTERN FOR THE
FORECAST AREA SO CURRENT POPS IN EXTENDED LOOK REASONABLE. WITH
WET PATTERN EXPECTED...TEMPERATURES AT OR BELOW NORMAL. PREVIOUS
DISCUSSION IS INCLUDED BELOW.
41
PREVIOUS LONG TERM...
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED BEGINS WITH THE SOUTHEAST IN A GENERAL WEAKNESS
PATTERN ALOFT...SANDWICHED BETWEEN THE TWO UPPER HIGHS /ONE IN
THE ATLANTIC AND ONE IN THE SOUTHWEST STATES/ AND TWO UPPER LOWS
OR TROUGHS /WEAK WAVE IN THE EASTERLIES OVER FLORIDA AND LONGWAVE
TROUGH IN CANADA/. WEAK SURFACE BOUNDARY REMAINS IN PLACE TUESDAY
NIGHT AND WEDNESDAY AND WHILE THERE IS VERY LITTLE FORCING...
THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO KEEP SLIGHT TO
LOW CHANCE POPS ACROSS THE AREA.
WEDNESDAY NIGHT INTO THURSDAY...THE LONGWAVE TROUGH DEEPENS IN
RESPONSE TO A SHORTWAVE RIDING DOWN THE NORTHWEST FLOW TOWARD THE
OHIO VALLEY. THIS PUSHES A REINFORCING FRONT THROUGH THE TENNESSEE
VALLEY AND INTO THE SOUTHEAST...WARRANTING HIGHER POPS FOR
THURSDAY AFTERNOON. KEPT TREND OF LIKELY POPS UP NORTH. AS THE
POSITIVELY TILTED TROUGH CONTINUES TO DEEPEN THE FRONT WILL PRETTY
MUCH STALL ACROSS THE SOUTHEAST...THOUGH THERE IS SOME QUESTION AS
TO HOW STRONG THE GREAT LAKES SURFACE HIGH WILL BE AND IF PORTIONS
OF THE STATE ARE ABLE TO CLEAR OUT LATE IN THE WEEK...AS PER THE
00Z GFS...OR IF SIGNIFICANT MOISTURE REMAINS OVER THE ENTIRE AREA
AS PER THE 00Z ECMWF. IF THE GFS IS TO BE BELIEVE...DRY AIR IS
ABLE TO PUSH IN FRIDAY INTO SATURDAY LEADING TO OVERNIGHT LOWS IN
THE 60S. ADD THIS TO TEMPS CONTINUING AT OR BELOW NORMAL...NOT BAD
AT ALL FOR THIS TIME OF YEAR.
BY SATURDAY MORNING THE GFS HAS ALREADY CUT OFF THE UPPER LOW
ACROSS GEORGIA WHILE THE ECMWF JUST HAS A VERY LONG AND SKINNY
TROUGH IN PLACE. THIS IS A PRETTY INTERESTING AND PERPLEXING CHANGE
FROM LAST NIGHT/S SOLUTIONS...WHERE THE GFS AND ECMWF WERE IN
REMARKABLE AGREEMENT WITH THE CUTOFF LOW. WITH TONIGHT/S RUNS...
WHILE THE SENSIBLE WEATHER RESULTS ARE NOT ALL THAT DIFFERENT...
THE MASS FIELDS ARE ACTUALLY QUITE A BIT DIFFERENT. IN EITHER CASE
THOUGH...ABOVE-NORMAL PWATS REMAIN OVER THE SOUTHEAST. ADD TO
THIS WHATEVER HAPPENS WITH CHANTAL...OR THE REMNANTS THEREOF.
ENSEMBLE GUIDANCE TAKE THE SYSTEM SOMEWHERE INTO THE SOUTHEAST
LATE IN THE PERIOD...GFS WITH A MORE NOTICEABLE CIRCULATION INTO
THE JACKSONVILLE FLORIDA AREA...BUT THE ECMWF WITH JUST A GENERAL
AREA OF MOISTURE INTO THE FLORIDA PENINSULA. SO ALL THAT SAID...
HAVE KEPT POPS JUST ABOVE CLIMO FOR THE WEEKEND ESPECIALLY SUNDAY.
TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE WEEKEND.
TDP
AVIATION...
18Z UPDATE...
SCT TO BKN CLOUDS OVER THE AREA AT THE MOMENT. CLOUD HEIGHTS ARE
VFR AND SHOULD STAY THERE THROUGH 06Z. LOW STRATUS EXPECTED TO
MOVE BACK IN ACROSS THE TAF SITES TONIGHT WITH IFR CEILINGS
EXPECTED FROM 07Z TO 14 OR 15Z TUESDAY. THERE ARE SOME POP UP
SHOWERS AND THUNDERSTORMS OUT THERE AND WE COULD SEE SOME AT THE
ATL AREA TAF SITES THIS AFTERNOON. WILL SEE MVFR CEILINGS AND
VSBYS IN AND AROUND ANY TSRA DEVELOPMENT. WINDS WILL STAY OUT OF
THE W TO SW IN THE 5-10KT RANGE.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS.
01
&&
.AVIATION...
00Z UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS APPEAR TO BE WEAKENING AS THE
SUN GOES DOWN THIS EVENING. OVERNIGHT EXPECT THE STRATUS DECK TO
DEVELOP RIGHT AFTER SUN RISE LIKE THIS AM. IFR DECK SEEMS LIKELY
AT ALL TAF SITES AND SOME VSBY ISSUES AT A FEW SITES. STRATUS
SHOULD BE QUICK TO BURN OFF AND THE DEVELOPMENT OF AFTERNOON
SHOWERS AND THUNDERSTORMS SEEMS LOW ENOUGH TO WARRANT A PROB30
GROUP.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
ARG
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 88 71 88 / 50 40 30 40
ATLANTA 72 87 72 87 / 70 40 30 40
BLAIRSVILLE 64 82 66 83 / 70 40 30 60
CARTERSVILLE 70 87 71 88 / 50 40 30 40
COLUMBUS 73 91 73 90 / 70 40 20 30
GAINESVILLE 70 86 71 86 / 70 40 30 40
MACON 73 91 72 89 / 50 40 20 30
ROME 70 88 71 89 / 50 40 30 40
PEACHTREE CITY 70 88 71 87 / 70 40 30 40
VIDALIA 73 92 73 90 / 70 40 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.
&&
SHORT TERM...ARG
LONG TERM....41
AVIATION...ARG
Hazardous weather outlook, Jul 8, 11:30 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT MON JUL 8 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1230 PM EDT MON JUL 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE
AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD
DOWN DURING THIS PERIOD OF PROLONGED RAINFALL.
WEATHER HAZARDS EXPECTED...
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS
AVERAGING AROUND AT LEAST A HALF INCH CAN BE EXPECTED ACROSS THE
AREA. LOCALLY HIGHER AMOUNTS OF RAINFALL ARE POSSIBLE WHERE STORMS
REPEATEDLY TRACK. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY
HIGH...SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE
HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING.
THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
UP TO 40 MPH. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO
DOWN TREES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE
WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS. THIS IS ESPECIALLY THE CASE ON THURSDAY AFTERNOON
AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE
BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN
THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE
SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 8, 3:39 PM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT MON JUL 8 2013
GAZ076-082115-
439 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 515 PM EDT...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NORTHEAST OF LOUISVILLE. THIS THUNDERSTORM WAS
NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
SLOWLY ACROSS JEFFERSON COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE LOUISVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3315 8226 3311 8228 3304 8228 3301 8227
3298 8228 3297 8244 3316 8246 3317 8225
TIME...MOT...LOC 2038Z 275DEG 0KT 3309 8230Special weather statement, Jul 8, 7:03 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON JUL 8 2013
GAZ097-098-090045-
803 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN AND
LAURENS COUNTIES UNTIL 845 PM EDT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOWERY...MOVING NORTHWEST AT 15 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TREUTLEN AND LAURENS COUNTIES...INCLUDING AREAS AROUND
ORIANNA...ORLAND...ROCKLEDGE...MINTER...LOWERY...EAST
DUBLIN...RENTZ...DUBLIN...HARLOW...MONTROSE...DUDLEY AND DEXTER.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3241 8312 3258 8321 3267 8300 3245 8258
3232 8268
TIME...MOT...LOC 0003Z 114DEG 11KT 3242 8285Special weather statement, Jul 8, 7:42 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT MON JUL 8 2013
GAZ022-090200-
842 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH COUNTY
UNTIL 1000 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PERSISTENT THUNDERSTORM OVER MATT THE THUNDERSTORM WAS NEARLY
STATIONARY. UP TO 1.25 INCHES HAVE FALLEN OVER THE LAST HOUR WITH
THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FORSYTH COUNTY...INCLUDING AREAS AROUND BROOKWOOD...HIGHTOWER...
CUMMING...DREW...DUCKTOWN...MATT...COAL MOUNTAIN...OSCARVILLE AND
CHESTATEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3430 8393 3424 8395 3423 8397 3422 8396
3419 8399 3419 8405 3415 8409 3407 8412
3405 8410 3406 8415 3411 8426 3433 8426
3433 8396
TIME...MOT...LOC 0041Z 225DEG 1KT 3428 8414Special weather statement, Jul 8, 7:46 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT MON JUL 8 2013
GAZ023-090145-
846 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL COUNTY UNTIL
945 PM EDT...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING THUNDERSTORM OVER GAINESVILLE...MOVING NORTHEAST AT 5
MPH. DOPPLER RADAR HAS INDICATED THAT 1.5 INCHES OF RAIN HAS FALLEN
IN THE LAST HOUR FROM THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HALL COUNTY...INCLUDING AREAS AROUND CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...GAINESVILLE AND GILLSVILLE. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3440 8366 3436 8367 3434 8365 3432 8365
3430 8362 3414 8381 3419 8393 3424 8395
3428 8394 3428 8393 3432 8393 3448 8387
3449 8385
TIME...MOT...LOC 0045Z 212DEG 5KT 3429 8377Special weather statement, Jul 8, 8:42 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT MON JUL 8 2013
GAZ007-013-014-090230-
942 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...DAWSON
AND GILMER COUNTIES UNTIL 1030 PM EDT...
AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARBLEHILL THE THUNDERSTORM WAS NEARLY
STATIONARY.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
PICKENS...DAWSON AND GILMER COUNTIES...INCLUDING AREAS AROUND
MARBLEHILL...TATE...JASPER...LAKE TAMARACK...FAUSETT LAKE AND
SEQUOYAH LAKE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3461 8437 3461 8426 3438 8425 3439 8447
TIME...MOT...LOC 0142Z 191DEG 2KT 3446 8434
Flash Flood, Hall
- When
- July 8, 8:45 PM EST to July 9, 12:00 AM EST
- Where
- Hall County, 1.01 mi NW of New Holland to 1.67 mi S of Westside
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 34.310, -83.813
Hall County officials relayed a report of numerous roads under water in the Gainesville area. A few cars had stalled out in the flood waters covering the roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 8, 20132 deaths · 1 event
- Flash Flooding and Hail in New Mexico, July 8, 20131 death · $70,000 · 0.88 in hail · 5 events
- Rip Current in Florida, July 8, 20131 death · 1 event
- Hail and Damaging Winds in South Dakota, July 8, 2013$910,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in Nebraska, July 8, 2013$1.0 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in North Dakota, July 8, 2013$375,000 · 2 in hail · 29 events
- Tornado and Flooding in Ohio, July 8 to 9, 2013$1.1 million · EF0 · 5 events
- Flash Flooding in South Carolina, July 8 to 9, 2013$535,000 · 5 events
- Flash Flood and Hail in Montana, July 8, 2013$30,000 · 3 in hail · 40 events
- Hail and Damaging Winds in Montana, July 8, 20132.75 in hail · 46 events
- Wildfire in Arizona, July 8 to 12, 2013$75,000 · 1 event
- Damaging Winds in Nebraska, July 8, 2013$50,000 · 70 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467833.